Newton's algorithm for magnetohydrodynamic equations with the initial guess from Stokes-like problem

Sang Dong Kim, Eunjung Lee, Wonjoon Choi

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

The magnetohydrodynamic equations are second order nonlinear partial differential equations which are coupled by fluid velocity and magnetic fields and we consider to apply the Newton's algorithm to solve them. It is well known that the choice of a proper initial guess is critical to assure the convergence of Newton's iterations in solving nonlinear partial differential equations. In this paper, we provide a good initial guess for Newton's algorithm when it is applied for solving magnetohydrodynamic equations.

Original languageEnglish
Pages (from-to)1-10
Number of pages10
JournalJournal of Computational and Applied Mathematics
Volume309
DOIs
Publication statusPublished - 2017 Jan 1

Fingerprint

Magnetohydrodynamic Equations
Guess
Magnetohydrodynamics
Stokes
Nonlinear Partial Differential Equations
Partial differential equations
Newton Iteration
Velocity Field
Magnetic Field
Magnetic fields
Fluid
Fluids

All Science Journal Classification (ASJC) codes

  • Computational Mathematics
  • Applied Mathematics

Cite this

@article{cc7542462dfd4421b25d8a0475fdf185,
title = "Newton's algorithm for magnetohydrodynamic equations with the initial guess from Stokes-like problem",
abstract = "The magnetohydrodynamic equations are second order nonlinear partial differential equations which are coupled by fluid velocity and magnetic fields and we consider to apply the Newton's algorithm to solve them. It is well known that the choice of a proper initial guess is critical to assure the convergence of Newton's iterations in solving nonlinear partial differential equations. In this paper, we provide a good initial guess for Newton's algorithm when it is applied for solving magnetohydrodynamic equations.",
author = "Kim, {Sang Dong} and Eunjung Lee and Wonjoon Choi",
year = "2017",
month = "1",
day = "1",
doi = "10.1016/j.cam.2016.06.022",
language = "English",
volume = "309",
pages = "1--10",
journal = "Journal of Computational and Applied Mathematics",
issn = "0377-0427",
publisher = "Elsevier",

}

Newton's algorithm for magnetohydrodynamic equations with the initial guess from Stokes-like problem. / Kim, Sang Dong; Lee, Eunjung; Choi, Wonjoon.

In: Journal of Computational and Applied Mathematics, Vol. 309, 01.01.2017, p. 1-10.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Newton's algorithm for magnetohydrodynamic equations with the initial guess from Stokes-like problem

AU - Kim, Sang Dong

AU - Lee, Eunjung

AU - Choi, Wonjoon

PY - 2017/1/1

Y1 - 2017/1/1

N2 - The magnetohydrodynamic equations are second order nonlinear partial differential equations which are coupled by fluid velocity and magnetic fields and we consider to apply the Newton's algorithm to solve them. It is well known that the choice of a proper initial guess is critical to assure the convergence of Newton's iterations in solving nonlinear partial differential equations. In this paper, we provide a good initial guess for Newton's algorithm when it is applied for solving magnetohydrodynamic equations.

AB - The magnetohydrodynamic equations are second order nonlinear partial differential equations which are coupled by fluid velocity and magnetic fields and we consider to apply the Newton's algorithm to solve them. It is well known that the choice of a proper initial guess is critical to assure the convergence of Newton's iterations in solving nonlinear partial differential equations. In this paper, we provide a good initial guess for Newton's algorithm when it is applied for solving magnetohydrodynamic equations.

UR - http://www.scopus.com/inward/record.url?scp=84977640221&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84977640221&partnerID=8YFLogxK

U2 - 10.1016/j.cam.2016.06.022

DO - 10.1016/j.cam.2016.06.022

M3 - Article

VL - 309

SP - 1

EP - 10

JO - Journal of Computational and Applied Mathematics

JF - Journal of Computational and Applied Mathematics

SN - 0377-0427

ER -